Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stomach pain, acid taste in mouth and burning feeling
Feb 6, 2002

Dear Dr., I have been on Norvir,Fortovase,Zerit and Viramune for about two years. Besides many other problems such as neuropathy, recently I have had horrible stomach pain which is accompanied by a burning feeling in my gut, I break out in a sweat and an acid taste in my mouth, my Dr. put me on Prilosec, which did help but it is back. It ussually comes because I didn't eat properly the night before. Food grosses me out, it takes all I have to find a food I can get down. I do drink Ensure Plus which I love and does help, but what else should I do and is there anything I should be very concerned about? Your attention to this question is greatly appreciated.

Response from Dr. Henry

Lots of details are not provided to help sort that out. Ritonavir containing regimens often are very hard on the stomach. Whether you can switch to a different regimen depends on whether your virus is resistant to some of the other meds and whether you cannot tolerate some of the other meds. Switching to a different regimen without ritonavir on a trial basis may help. An evaluation for H pylori disease, other stomach ailments, hepatitis, pancreatitis, esophageal reflux may be warranted depending on other details. If your appetite is bad Megace or Marinol might help. A good dental evaluation may also me be helpful. KH



Previous
Lypoatrophy
Next
bilirubin were high, need to change cocktail

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement